Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes lightheadedhess and steady decrease in BP when having type 2 diabetes?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I am 78 have type 2 diabetes my height is 5 10 weight is 250 I am having lightheadedness and have had a reading of 158/89 but has been steadily decreasing to133/83 at this time. whats wrong??
Posted Sat, 4 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 45 minutes later
Brief Answer: It can be due to low blood sugar or heart problem Detailed Answer: Hi there, Thanks for your query. Firstly, the BP changes with the degree of activity. It comes down when you rest. You have not mentioned the duration of diabetes and the medication being taken for it as well as, high blood pressure. If you have diabetes of long duration and, had sweating, mild confusion, palpitations, generalized weakness associated with lightheadedness, a fall in the blood pressure could indicate a possible mild heart problem (minor heart attack or simple ischemia). Or, your symptoms could also be due to low blood sugar. Get an urgent ECG and a blood sugar estimation done. Consult your treating doctor immediately and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable/modified treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor